Next Article in Journal
Special Two Parameter Motion
Previous Article in Journal
Asymptotic Solutions and Comparisons of a Generalized Van Del Pol Oscillator with Slowly Varying Parameter
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 2004, 9(1), 25-39;

Numerical Simulations of Flow Distribution in Unpacked and Partially Packed Vessels

Department of Chemical Engineering, King Fahd University of Petroleum & Minerals, Dhahran 31261, Saudi Arabia
Author to whom correspondence should be addressed.
Published: 1 April 2004
PDF [1057 KB, uploaded 30 March 2016]


In this study, flow in an unpacked and a partially packed vessels is investigated using numerical simulations. The effects of various factors including the number of inlets and outlets, and throttling the jets by inserting orifice plates above them on the flow fields are investigated. Other factors investigated include fluid flow rate and turbulence model. ft was found that for a given number and location inlets and outlets, the injection velocity does not have a very significant impact on the flow distribution, This distribution could be improved with a careful choice of the number and location of inlets and outlets. For partially packed vessels, the packing may behave like a good distributor depending on the resistance to flow offered by the bed.
Keywords: Simulation; Flow Distribution; Partially Packed Vessel Simulation; Flow Distribution; Partially Packed Vessel
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Zughbi, H.D.; Sheikh, S. Numerical Simulations of Flow Distribution in Unpacked and Partially Packed Vessels. Math. Comput. Appl. 2004, 9, 25-39.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top